# SDR 2013FA0000213

- Difficulty date: April 4, 2013
- Submitted: April 4, 2013
- Operation: General aviation
- Aircraft: N1953H
- Make and model: Piper PA-32-300
- Aircraft serial: 327740044
- Aircraft time: 4,030 hours
- Engine: Lyc TIO540*
- System (JASC): 7603 · Power Lever
- Part: Cotter Pin
- Condition: Failed
- Location: Throttle
- Stage of operation: LD
- How discovered: O
- Nature of condition: R
- Precautionary procedure: A

## Discrepancy

LOST CONTROL FOR ENGINE POWER SETTINGS, DUE TO SEPARATION OF ENGINE CONTROL ROD END SEPARATING FROM POWER LEVER.  CAUSE OF SEPARATION DUE TO FAILED COTTER PIN THAT RETAINS CLEVIS PIN THAT RETAINS CONNECTION OF CABLE END AND POWER LEVER. NTSB REPORT DISCLOSED COTTER PIN CONSIDERED TO BE IMPROPER SIZE WITH 1 OF THE 2 RETENTION TANGS THAT ARE BENT IN TO PLACE DURING INSTALLATION BROKEN AT THE ROOT OF THE PIN. THE REMAINING TANG NOT BENT ENOUGH TO RETAIN PIN EITHER. IMPROPER INSTALLATION METHODS PRECLUDED THE RETENTION FAILURE.
